Alert archive / Nevada / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 39, NWS Las Vegas, NV

July 17, 2025Mohave County, Arizona; Clark County, Lincoln County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 17, 2025, 2:25 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2025, 2:25 PM MST (21:25 UTC)
Expired
Jul 17, 2025, 3:15 PM MST
In force
50 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV

The radar

The Cedar City radar (KICX), 140 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-350 J/kg
Mixed-layer LCL
3051 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

576 
WUUS55 KVEF 172125
SVRVEF
AZC015-NVC003-017-172215-
/O.NEW.KVEF.SV.W.0039.250717T2125Z-250717T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
225 PM PDT Thu Jul 17 2025

The National Weather Service in Las Vegas has issued a

* Severe Thunderstorm Warning for...
  North central Mohave County in northwestern Arizona...
  Southeastern Lincoln County in south central Nevada...
  Northeastern Clark County in southern Nevada...

* Until 315 PM PDT/315 PM MST/.

* At 223 PM PDT/223 PM MST/, a severe thunderstorm was located near
  Mesquite, moving west at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs and trees.

* Locations impacted include...
  Mesquite and Bunkerville.

This includes the following roads...
 Interstate 15 in Arizona between mile markers 0 and 4.
 Interstate 15 in Nevada between mile markers 105 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3682 11391 3665 11399 3673 11438 3698 11425
TIME...MOT...LOC 2123Z 112DEG 12KT 3677 11404 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AG
2 follow-up statements
230 
WWUS55 KVEF 172150
SVSVEF

Severe Weather Statement
National Weather Service Las Vegas NV
250 PM PDT Thu Jul 17 2025

AZC015-NVC003-017-172215-
/O.CON.KVEF.SV.W.0039.000000T0000Z-250717T2215Z/
Mohave AZ-Lincoln NV-Clark NV-
250 PM PDT Thu Jul 17 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM
PDT/315 PM MST/ FOR NORTH CENTRAL MOHAVE...SOUTHEASTERN LINCOLN AND
NORTHEASTERN CLARK COUNTIES...

At 249 PM PDT/249 PM MST/, a severe thunderstorm was located 
just southeast of Mesquite, moving west at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs and trees.

Locations impacted include...
Mesquite and Bunkerville.

This includes the following roads...
 Interstate 15 in Arizona between mile markers 0 and 4.
 Interstate 15 in Nevada between mile markers 105 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3682 11391 3665 11399 3673 11438 3698 11425
TIME...MOT...LOC 2149Z 112DEG 12KT 3680 11414 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AG
804 
WWUS55 KVEF 172208
SVSVEF

Severe Weather Statement
National Weather Service Las Vegas NV
308 PM PDT Thu Jul 17 2025

AZC015-NVC003-017-172218-
/O.EXP.KVEF.SV.W.0039.000000T0000Z-250717T2215Z/
Mohave AZ-Lincoln NV-Clark NV-
308 PM PDT Thu Jul 17 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MOHAVE...
SOUTHEASTERN LINCOLN AND NORTHEASTERN CLARK COUNTIES WILL EXPIRE AT
315 PM PDT/315 PM MST/...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3682 11391 3665 11399 3673 11438 3698 11425
TIME...MOT...LOC 2208Z 112DEG 12KT 3682 11419 

$$

AG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:29 PM MST, 1 hour 56 minutes earlier. Its key messages:

  • * Increased monsoonal moisture brings scattered showers and storms to the area through Saturday, with flash flooding and gusty outflow winds the main hazards. * Below-normal temperatures today and Friday, with a gradual rebound to near seasonal values over the weekend and next week. * Breezy southwest winds and drier conditions return next week as a trough sits off the West Coast.
Area forecast discussion, Jul 17, 12:29 PM MST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1229 PM PDT Thu Jul 17 2025

.KEY MESSAGES...

* Increased monsoonal moisture brings scattered showers and storms
  to the area through Saturday, with flash flooding and gusty
  outflow winds the main hazards.

* Below-normal temperatures today and Friday, with a gradual rebound
  to near seasonal values over the weekend and next week.

* Breezy southwest winds and drier conditions return next week as a
  trough sits off the West Coast.

&&

.DISCUSSION...through Wednesday.

Latest satellite imagery shows an MCV drifting NW through
southeastern portions of the CWA. This feature, along with the
terrain, will be the lifting mechanism for scattered convection
across Mohave, Clark, and Lincoln counties this afternoon. Flash
flooding and gusty outflow winds are the primary hazards. Due to the
increased moisture and forecast coverage of storms, opted to issue a
short-fused Flash Flood Watch for the aforementioned counties until
11PM. Farther west, convection and the subsequent hazards will be
more isolated in nature. Tomorrow, precipitation chances become more
widespread across the region, but the greatest coverage is expected
in northern Lincoln and central Nye counties. This area will have
the greatest risk of flash flooding. By Saturday, drier air begins
to move in from the west, bring precip chances down and largely
confining them Mohave and Lincoln counties, though an isolated storm
or two may develop on the Sierra and/or Spring Mountains.

Due to increased moisture and cloud cover, temperatures will be 5-10
degrees below normal for most of the area, particularly the eastern
half. As drier air moves in over the weekend and next week,
expecting a rebound to more seasonal values. This drier air will
also be accompanied by increased southwest winds as a trough sits
off the West Coast. Chances for impactful winds appear modest (under
30%) at this point, but breezes could be strong enough to elevate
fire weather conditions in areas that don't see much precipitation
over the next few days.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Primary
concern continues to be thunderstorm activity this afternoon and
evening. Convective activity expected to be focused between 21z and
05z. Vicinity convection is likely (90%), but chances of rain at the
terminal are closer to ~50%. Should a storm move overhead, brief
downpours could result in MVFR or IFR conditions. Otherwise, gusty
outflow winds will be the main hazard. Gusts most likely to be in
the 25-40 knot range, but cannot rule out gusts ~50 knots if a storm
moves over the terminal. Outside of convective influences, winds
should largely be from the south at 8-12 knots and gusts up to 20
knots. Scattered to broken clouds around 12kft, potentially dropping
to ~10kft if a storm moves overhead. Temperatures to remain below
100F.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Scattered convection
expected this afternoon across northwestern AZ and southeastern NV.
Isolated shower/virga activity possible across our California zones.
Under the heaviest cores, brief downpours could result in MVFR or
IFR conditions. Outflow wind gusts 20-40 knots, possibly higher
should a storm move over an airport. Outside of convective
influences, winds for most of the area will be from the south.
Scattered to broken clouds around 12kft, potentially dropping to
~10kft if a storm moves overhead.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Woods
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 11:24 AM MSTFlood WatchVEFMohave12 hr
Jul 17, 4:45 PM MSTAreal Flood AdvisoryVEFClark3 hr
Jul 17, 4:51 PM MSTFlash Flood Warning Considerable damage threatVEFClark3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2025Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.